MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A ophthalmic surgeon reported that, during intraocular lens (iol) implant procedure, the plunger was firmly attached to the iol.When attempting to retract the plunger, the iol ruptured.Surgery was completed with a replacement lens.There was patient contact involved, however no patient harm and the patient was not hospitalized.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., d.10., h.3., h.6., and h.10.Half of the lens was returned inside the qualified company cartridge in a small plastic bag inside the opened lens carton.Inadequate viscoelastic was observed inside the cartridge.An aneurysm has started prior to the fill line and travelled into the thinner tip material along the posterior.The aneurysm enlarged at mid-tip.The tip also has stress lines.The cartridge showed evidence of handpiece use.Based on the presence of the tip aneurysm, this indicates the lens and/or plunger was in an incorrect position at this location during delivery attempt.The lens has been retracted inside the cartridge and was located at the nozzle entry area upon return.Only one half the optic with one haptic was observed inside the cartridge.The lens was rotated completely sideways and the distal haptic tip was broken.No other damage was observed.The remainder of the damaged lens was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The handpiece information was not provided.A qualified viscoelastic was indicated.The root cause for the reported complaint may be related a failure to follow the instructions for use ifu.An inadequate amount of viscoelastic was observed in the cartridge.The ifu instructs to completely fill the cartridge with ovd (diagram provided) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15507501
Report Number1119421-2022-02091
Device Sequence Number6090617
Product Code MJP
UDI-Device Identifier00380652249959
UDI-Public00380652249959
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.230
Device Lot Number15241241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH IOL , INJECTOR, UNSPECIFIED; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age60 YR
Patient SexUnknown